Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 31(2); 2014 > Article
Yeungnam University Journal of Medicine 2014;31(2):117-121.
DOI: https://doi.org/10.12701/yujm.2014.31.2.117    Published online December 31, 2014.
Lipiodol-induced pneumonitis following transarterial chemoembolization for ruptured hepatocellular carcinoma.
Haewon Kim, Yong Hoon Kim, Hong Jin Yoon, Kwang Hoon Lee, Seung Moon Joo, Min Kwang Byun, Jung Il Lee, Kwan Sik Lee, Ja Kyung Kim
1Department of Internal Medicine, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea. ceciliak@yuhs.ac
2Department of Radiology, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea.
Abstract
Transarterial chemoembolization (TACE) is a widely accepted nonsurgical modality used for the treatment of multinodular hepatocellular carcinoma (HCC). The careful selection of the candidate is important due to the risk of developing various side effects. Fever, nausea, abdominal pain, and liver enzyme elevation are commonly known side effects of TACE. Hepatic failure, ischemic cholecystitis, and cerebral embolism are also reported, although their incidence might be low. Pulmonary complication after TACE is rare, and the reported cases of lipiodol pneumonitis are even rarer. A 53-year-old man was treated with TACE for ruptured HCC associated with hepatitis B virus infection. On day 19 after the procedure, the patient complained of dyspnea and dry cough. Chest computed tomography showed diffuse ground glass opacities in the wholelung fields, suggesting lipiodol-induced pneumonitis. After 2 weeks of conservative management, the clinical symptoms and radiologic abnormalities improved. Reported herein is the aforementioned case of lipiodol-induced pnemonitis after TACE, with literature review.
Key Words: Lipiodol, Pneumonia, Therapeutic chemoembolization, Hepatocellular carcinoma


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next